MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CMV IGG ASSAY; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS

ROCHE DIAGNOSTICS ELECSYS CMV IGG ASSAY; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Catalog Number 07027117190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received a questionable result for one patient sample tested with the elecsys cmv igg assay on a cobas 8000 e 801 module.It was asked, but it is not known if any incorrect results were reported outside of the laboratory.The sample resulted in a (b)(6) igg value of (b)(6) coi ((b)(6) accompanied by a data flag.The sample was tested on an abbott architect analyzer, resulting in a (b)(6) igg value that was 16 times the cutoff value.The reporter stated that (b)(6) infection of the patient is compatible with the patient's clinical picture.The serial number of the e801 analyzer is (b)(4).
 
Additional Manufacturer Narrative
A sample from the patient was provided for investigation and the results obtained by the customer could be reproduced.The investigation is ongoing.
 
Additional Manufacturer Narrative
The customer stated that a second sample from the same patient was collected 6 days after collection of the complained sample.Both cmv igg and cmv igg tests were reactive for this sample.Cmv igg calibration data from 25-oct-2021 was within specifications.The provided quality control data showed recoveries that were mostly within specified ranges.The investigation determined the complained sample is non-reactive in the elecsys cmv igg assay.The result was discrepant to results obtained with the recomline cmv igg assay, which showed a clearly reactive result.The close-to-cut-off reactivity in the elecsys cmv igm assay suggests the presence of low levels of early cmv specific immunoglobulins.Considering the clinical picture of the patient, the issue is consistent with a presumed early phase of cmv infection of the patient.The lack of reactivity in the elecsys cmv igg assay might result from the absence of the p65 antigen in the assay.According to recomline results, the major driver of reactivity in this sample is the p65 antigen, which is not contained in the elecsys cmv igg assay.The investigation could not identify a product problem.Per product labeling, single false negative results can occur.The reagent performs within specifications.

Brand Name
ELECSYS CMV IGG ASSAY
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key12860026
Report Number1823260-2021-03447
Device Sequence Number11930107
Product Code LFZ
UDI-Device Identifier04015630940172
UDI-Public04015630940172
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K131605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07027117190
Device Lot Number522583
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer11/30/2021
01/14/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date12/16/2021
02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown